Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 78, NWS New Orleans, LA

April 26, 2000Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 26, 2000, 1:53 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2000, 1:53 PM CDT (18:53 UTC)
Expired
Apr 26, 2000, 3:00 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS54 KLIX 261853
SVRNEW
MSC047-059-262000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT WED APR 26 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 300 PM CDT

* AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 16 MILES NORTH OF SAUCIER...
  MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  ST. MARTIN
  SAUCIER
  BILOXI

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:15 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 26, 10:15 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CDT WED APR 26 2000

CURRENT FORECAST PACKAGE LOOKS ON TRACK...MAY MAKE SOME MINOR
ADJUSTMENTS TO WINDS

.NEW...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Apr 26, 11:20 AM CDT, 2 hours 33 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT WED APR 26 2000

NO THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI TODAY THROUGH TONIGHT.

FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Apr 26, 1:09 PM CDT, 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270300-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CDT WED APR 26 2000

THE ATMOSPHERE HAS DESTABILIZED ALONG AND SOUTH OF A WEAK TROUGH OF
LOW PRESSURE OVER SOUTHERN MISSISSIPPI. AS A RESULT ISOLATED TO
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG
THE TROUGH OF LOW PRESSURE WILL SPREAD SOUTHEAST ACROSS SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON. THUNDERSTORM
ACTIVITY IS FORECAST TO REMAIN BELOW SEVERE LEVELS. THUNDERSTORM
ACTIVITY WILL DIMINISH THIS EVENING.

FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Apr 26, 1:40 PM CDT, 13 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270300-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 PM CDT WED APR 26 2000

THE ATMOSPHERE HAS DESTABILIZED ALONG AND SOUTH OF A WEAK TROUGH OF
LOW PRESSURE OVER SOUTHERN MISSISSIPPI. AS A RESULT WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE TROUGH OF
LOW PRESSURE WILL SPREAD ACROSS SOUTHEAST LOUISIANA AND EXTREME
SOUTH MISSISSIPPI THIS AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS
OVER SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN AND OVER
EXTREME SOUTH MISSIPPI WILL HAVE THE POTENTIAL TO PRODUCE HAIL.
THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING.

FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:39 PM CDTSevere Thunderstorm WarningLIXPearl River31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.